Alert archive / South Carolina / Gale Warnings in 2021
Gale Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Nov 7, 2021, 6:02 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2021, 6:02 AM EST (11:02 UTC)
- Expired
- Nov 7, 2021, 9:36 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
737 WHUS72 KCHS 071102 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 602 AM EST Sun Nov 7 2021 AMZ330-071500- /O.EXP.KCHS.GL.W.0011.000000T0000Z-211107T1100Z/ /O.NEW.KCHS.GL.W.0012.211107T1102Z-211107T1500Z/ Charleston Harbor- 602 AM EST Sun Nov 7 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and waves 2 to 3 feet. * WHERE...Charleston Harbor. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ350-071915- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T2300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 602 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 11 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ352-071800- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T1800Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 602 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ354-071500- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T1500Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 602 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 8 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ374-071915- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T2300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 602 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 6 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
1 follow-up statement
303 WHUS72 KCHS 071436 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 936 AM EST Sun Nov 7 2021 AMZ330-072245- /O.CAN.KCHS.GL.W.0012.000000T0000Z-211107T1500Z/ /O.NEW.KCHS.SC.Y.0068.211107T1436Z-211107T2300Z/ Charleston Harbor- 936 AM EST Sun Nov 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 3 feet. * WHERE...Charleston Harbor. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-072245- /O.CAN.KCHS.GL.W.0011.000000T0000Z-211107T1500Z/ /O.NEW.KCHS.SC.Y.0068.211107T1436Z-211109T1100Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 936 AM EST Sun Nov 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-072245- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T2300Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 936 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ352-071800- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T1800Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 936 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ374-072245- /O.CON.KCHS.GL.W.0011.000000T0000Z-211107T2300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 936 AM EST Sun Nov 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 9 to 12 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Nov 7, 3:43 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 7, 3:43 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
343 AM EST Sun Nov 7 2021
.SYNOPSIS...
An area of low pressure off the coast will move slowly
northeast and away from the area through tonight. High pressure
will then gradually build back into the region through the
middle of next week. A cold front is expected to cross the area
late next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: Deep low pressure centered around 225 miles east of
Savannah will pull further offshore, as it reaches a position
around 275 miles east of Charleston by sunset. Given that there
remains a large cyclonic circulation around the low that extends
into the forecast counties, it'll still take some time for
improvement of conditions to occur.
There remains considerable wrap around moisture in place in
association with the surface low and its associated mid and
upper low and trailing short waves. As a result, there are still
numerous to even widespread that will occur early on. The back
edge of this activity will generally be near the US-301 corridor
prior to dawn, then it progresses east a bit to near the I-95
corridor. It'll take until 10 am to 12 pm for all shower
activity over land to come to an end, as some drier air starts
to work in aloft in combination with NVA.
It'll take a few hours longer for the cloud cover to begin
eroding from west to east. But sunshine does finally return
inland from I-95 this afternoon, and by nightfall skies will
have transitioned to clear or partly cloudy just about
everywhere.
Even though mixing depth is low through the day, winds within
that mixed layer are as high as 40-50 kt early this morning and
30-40 kt through the balance of the day. As a result we
anticipate wind gusts still as high as 20-30 mph; even stronger
at times early on across parts of the South Carolina coastal
counties.
Lake Winds: A tight gradient, plus ample mixing of low level
winds suggests that our Lake Wind Advisory for lake Moultrie
will continue until late day.
We're starting the day off with temps in most places warmer than
it was all day yesterday and on Friday. Even though there is a
continue northerly synoptic flow and some of the isolation will
be used to evaporate standing water, the air mass continues to
modify. As a result, temps will be some 10-20F warmer than
yesterday.
Tonight: In wake of the low far offshore, high pressure will
steadily build from the northwest. Winds will never fully
decouple, but they will be significantly less than they were
yesterday and will be today. This will result in at least modest
radiational cooling as skies become totally clear. This will
allow for temps to get down to the upper 30s and lower 40s
most places inland from US-17, with mid and upper 40s closer to
the coast and along the shores of Lake Moultrie. Unless winds go
completely calm far inland and allow for better radiational
cooling, no frost is expected.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
A deep layered ridge will build across the area Monday through
Tuesday, then an upper trough will move into the central United
States on Wednesday. Increasing low-level thicknesses and sunny
skies Monday and Tuesday will result highs in the upper 60s
Monday and low/mid 70s on Tuesday. Wednesday will remain fairly
warm with highs in the low/mid 70s despite an increase in high
clouds during the day.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A deep upper trough will move into the eastern United States
late in the week, pushing a cold front through the area late
Friday night or on Saturday. A pre-frontal trough could bring a
few showers Thursday night, then scattered showers will be
possible Friday through Saturday as the front slowly moves
through. Thursday and Friday will feature above normal temps in
the mid 70s. A cooler, drier airmass will move in behind the
front late Saturday into Sunday.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Deep low pressure far offshore of the area will pull further
away today, eventually allowing for improving conditions.
However, prior to then, considerable moisture remains trapped
beneath a strong boundary layer inversion. This will result in
MVFR and/or IFR conditions and -RA at all terminals prior to
daybreak. Eventually, drier air works its way in from the west
behind the departing low, and conditions improve to VFR by late
morning, while the rains finally completely shut off.
Moderate to strong northerly winds will occur through much of
the upcoming day, before the gradient relaxes more and the
strongest low level winds pull away. The highest winds will be
15-20 kt sustained, with gusts of 25-30 kt.
Although it is marginal. the KCLX radar Bad Wind Profile and
forecast soundings all showing N-NE winds of 50-55 kt around 2K
ft prior to 12Z. This is enough to warrant including wind shear
in the TAFs.
Extended Aviation Outlook: VFR conditions expected.
&&
.MARINE...
Today: A 1000 mb low situated about 150 miles east and southeast
of the eastern limits of the marine zones early this morning
will trek further offshore through the day. There is still
considerable mixing of geostrophic winds that are 50 kt or
more, causing us to maintain the Gale Warnings for all waters
with initial conditions. Even when the warnings come down, they
will need to be replaced by Small Craft Advisories. In addition
to the robust winds, seas are incredibly large, and will be as
high as 7-11 ft within 20 nm this morning, and up to 10-15 ft
further offshore.
Tonight: The more noticeable improvement in conditions will come
as the low travels much further away and allows for continental
high pressure to gradually build in. The gradient is still
somewhat packed, so solid Small Craft Advisories are expected
for most, if not all waters.
The gradient will remain relatively strong on Monday with Small
Craft Advisory conditions for all waters. The advisories should
be able to drop off at varying times Monday night for the
nearshore waters, though on the GA offshore waters, 6 ft seas
will result in continued advisory conditions into Wednesday.
&&
.TIDES/COASTAL FLOODING...
Coastal Flooding: Tides remain elevated, with levels at low tide
still some 2.0 to 2.5 ft above the astronomical levels. While
these departures will come down now that tides are incoming, we
are still concerned enough that coastal flooding will again
occur with the mid to late morning high tide. Coastal Flood
Advisories have been issued for all coastal zones outside of
tidal Berkeley. We expect at least moderate flooding in the
Charleston and coastal Colleton zones, with at least minor
flooding elsewhere from Beaufort to McIntosh County. There is an
outside chance of major flooding in Charleston Harbor as shown
by the surge models. However, that guidance has consistently
over predicted tides for several days now. Thus we are reluctant
to utilize it for this morning.
High Surf: A High Surf Advisory is in effect for large breakers
of 5 feet or larger impacting the beaches. That along with the
elevated tides and strong winds will cause areas of beach
erosion and overwash of certain beach locations.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Surf Advisory until 10 AM EST this morning for GAZ117-119-
139-141.
Coastal Flood Advisory from 7 AM this morning to noon EST
today for GAZ117-119-139-141.
SC...High Surf Advisory until 10 AM EST this morning for SCZ048>051.
Coastal Flood Advisory from 7 AM this morning to noon EST
today for SCZ048>051.
Lake Wind Advisory until 5 PM EST this afternoon for SCZ045.
MARINE...Gale Warning until 1 PM EST this afternoon for AMZ352.
Gale Warning until 6 PM EST this evening for AMZ350-374.
Gale Warning until 10 AM EST this morning for AMZ354.
Gale Warning until 6 AM EST early this morning for AMZ330.
&&
NEAR TERM...
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Nov 7, 3:19 AM EST, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 AM EST Sun Nov 7 2021 SCZ049-050-081315- Coastal Colleton-Charleston- 319 AM EST Sun Nov 7 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON EST TODAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor coastal flooding will be possible with the late morning high tides Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048-051-081315- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 319 AM EST Sun Nov 7 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON EST TODAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-081315- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 319 AM EST Sun Nov 7 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ352-081315- Waters from Edisto Beach SC to Savannah GA out 20 NM- 319 AM EST Sun Nov 7 2021 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-081315- Charleston Harbor- 319 AM EST Sun Nov 7 2021 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-081315- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 319 AM EST Sun Nov 7 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052- 081315- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper- Tidal Berkeley- 319 AM EST Sun Nov 7 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-081315- Inland Berkeley- 319 AM EST Sun Nov 7 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:28 AM EST | Coastal Flood Advisory | CHS | 10 hr | |
| Nov 7, 9:36 AM EST | Small Craft Advisory | CHS | 54 hr |
Nearby
Gale Warnings in South Carolina, 2021Every gale warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.